Alert archive / Iowa / River Flood Warnings in 2025

River Flood Warning 27, NWS Quad Cities, IA

August 10, 2025Clinton County, Scott County, Iowa

NWS Quad Cities, IA issued this river flood warning at Aug 10, 2025, 8:02 PM CDT for Clinton County, Scott County, Iowa. It took effect at Aug 10, 2025, 11:01 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Aug 10, 2025, 8:02 PM CDT (01:02 UTC)
In effect from
Aug 10, 2025, 11:01 PM CDT
Expired
Aug 14, 2025, 9:38 PM CDT
In force
4 days
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Clinton County, IA, Scott County, IA

The radar

The Quad Cities radar (KDVN), 17 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wapsipinicon River near DeWitt (DEWI4). The gauge peaked at 11.32 ft at Aug 11, 2025, 12:00 PM CDT.

actionminormoderate910111208/1108/1208/1308/1408/1508/16
Action stage
10 ft
Minor stage
11 ft
Moderate stage
11.5 ft
Major stage
12.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 10, 6:27 PM CDT, 1 hour 35 minutes earlier. Its key messages:

  • Several rounds of thunderstorms are forecast through Tuesday. Heavy rain is expected with storms now through Monday night.
  • Flash flooding is the main concern through the next several days with a 25% chance of excessive rainfall west of the Mississippi River and a 25-50% chance east of the river. The strongest storms could produce torrential rainfall rates between 1-3" per hour and locally damaging winds.
  • Widespread 1 to 4 inches of rain are possible through Monday with some areas receiving higher amounts.
Area forecast discussion, Aug 10, 6:27 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
627 PM CDT Sun Aug 10 2025

.KEY MESSAGES...

- Several rounds of thunderstorms are forecast through Tuesday.
  Heavy rain is expected with storms now through Monday night.

- Flash flooding is the main concern through the next several
  days with a 25% chance of excessive rainfall west of the
  Mississippi River and a 25-50% chance east of the river. The
  strongest storms could produce torrential rainfall rates
  between 1-3" per hour and locally damaging winds.

- Widespread 1 to 4 inches of rain are possible through Monday
  with some areas receiving higher amounts.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 327 PM CDT Sun Aug 10 2025

A diffuse cold front stretched from east of Kansas City, MO to
near Centerville, IA to near Decorah to near Red Wing, MN. A
Mesoscale Convective Vortex (MCV) left over from this morning's
storms in Nebraska, Kansas, and Missouri was centered near Des
Moines. The cold front is forecast to stall out over eastern
Iowa, southwest Wisconsin, and northern Missouri this evening
while the MCV advances east-northeastward across eastern Iowa.
Convergence along the front and enhanced forcing for ascent near
the MCV is expected to support another round of scattered
thunderstorms late this afternoon through tonight. Both the NAM
and RAP feature strengthening isentropic ascent to the east of
the front later tonight as a southwesterly low-level jet
develops over northern Illinois and southeast Wisconsin. This
will further aid thunderstorm development. Moisture transport
vectors suggest ample moisture for locally heavy rainfall. The
greatest risk for heavy rain will be this afternoon and evening.

Strong downburst wind gusts are possible with the thunderstorms
and may cause localized wind damage. The Storm Prediction
Center has areas east of the Mississippi River outlined in a
Marginal Risk of severe weather (1 out of 5 risk).

The front will remain over the region tonight through Monday
night. Southwesterly winds near the surface will replenish the
low-level moisture during this time. Several ripples in the mid-
and low-level flow will support additional chances of
thunderstorms through Monday night. Locally heavy rain will
remain possible with the strongest storms.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 327 PM CDT Sun Aug 10 2025

By Tuesday the front will begin to push eastward and take the
rain chances with it. Wednesday is shaping up drier as high
pressure builds into the region. Northwesterly winds will usher
in less humid air with dewpoints in the 60s. By Friday and
Saturday, the upper-level pattern will become favorable for
isolated to scattered showers and thunderstorms. Warm
temperatures with highs in the upper 80s to low 90s are forecast
by Saturday with dewpoints in the middle and upper 70s.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 546 PM CDT Sun Aug 10 2025

A disturbance is slowly moving eastward across eastern Iowa at
TAF issuance time this evening. A scattered line of showers and
storms has developed and is forecast to be through KCID and
KDBQ by 01 UTC and then through KMLI and KBRL by 02 UTC this
evening. MVFR to IFR ceilings and visibilities will be possible
with the strongest storms. After this line moves through,
conditions will be VFR with ceilings around 5 kft and light and
variable winds across the area. After 06 UTC, abundant low
level moisture and light winds are expected to lead to aviation
fog developing across the region with MVFR to IFR visibilities
through 12 UTC when conditions will improve across the region.
Ceilings will begin to lift above MVFR after 15 UTC on Monday
with winds becoming southerly between 5 to 10 knots.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch until 7 PM CDT this evening for IAZ040>042-052>054-
     064>068-077-078-087>089-098-099.
IL...Flood Watch until 7 PM CDT this evening for ILZ001-002-007-009-
     015-016-024>026-034.
MO...Flood Watch until 7 PM CDT this evening for MOZ009-010.

&&

SHORT TERM...Previous Fcter
LONG TERM...Previous Fcter
AVIATION...Cousins
Hazardous weather outlook, Aug 10, 2:38 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
238 PM CDT Sun Aug 10 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111945-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
238 PM CDT Sun Aug 10 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Another round of scattered thunderstorms is forecast this
afternoon and tonight. A very humid air mass remains in place
ahead of a cool front and will be capable of hourly rainfall rates
between 1 to 3 inches per hour with the strongest storms. The
heavy rain may lead to areas of flash flooding and could lead to
new flooding on area rivers. A Flood Watch remains in effect until
7PM for most of eastern Iowa and northwest Illinois.

Also, the Storm Prediction Center has a Marginal Risk for severe
storms, with the primary threat damaging winds mainly east of the
Mississippi River.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Occasional rounds of showers and thunderstorms are possible
through Tuesday morning. Additional heavy rainfall and flash
flooding are the primary concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and tonight.

Huyck/WFO Duluth

In the hours before

Local storm report, Aug 10, 2:35 PM CDT, 5 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
235 PM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Rain             2 N Bankston            42.54N 90.95W
08/10/2025  M1.90 Inch       Dubuque            IA   Trained Spotter

&&

DC
Local storm report, Aug 10, 3:08 PM CDT, 4 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
308 PM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     Rain             Depue                   41.33N 89.30W
08/10/2025  E2.00 Inch       Bureau             IL   Public

            Relayed by Emergency Management.

0304 PM     Rain             3 NW Ely                41.91N 91.62W
08/10/2025  M2.60 Inch       Linn               IA   Emergency Mngr

            9 AM Saturday to 11 AM Sunday.

&&
Special weather statement, Aug 10, 3:19 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
319 PM CDT Sun Aug 10 2025

IAZ040-051-102100-
Buchanan IA-Benton IA-
319 PM CDT Sun Aug 10 2025

...A strong thunderstorm will impact portions of southwestern
Buchanan and northeastern Benton Counties through 400 PM CDT...

At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brandon, or 7 miles northeast of Vinton, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could break small tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brandon, Rowley, Lime Creek County Park, Spencers Grove, Cheney, and
Minne Estema Park.

This includes Interstate 380 between mile markers 44 and 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4235 9171 4230 9180 4230 9183 4228 9183
      4221 9195 4226 9206 4246 9193
TIME...MOT...LOC 2018Z 220DEG 15KT 4226 9197

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Gibbs
Local storm report, Aug 10, 4:12 PM CDT, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
412 PM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     Rain             3 N Stockton            42.40N 90.00W
08/10/2025  E1.40 Inch       Jo Daviess         IL   CO-OP Observer

&&

DC
Local storm report, Aug 10, 4:13 PM CDT, 3 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
413 PM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     Rain             2 NNW Marion            42.06N 91.60W
08/10/2025  M2.95 Inch       Linn               IA   Trained Spotter

&&

DC
Special weather statement, Aug 10, 4:26 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
426 PM CDT Sun Aug 10 2025

IAZ040-041-102215-
Buchanan IA-Delaware IA-
426 PM CDT Sun Aug 10 2025

...A strong thunderstorm will impact portions of southeastern
Buchanan and southwestern Delaware Counties through 515 PM CDT...

At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ryan, or 9 miles southwest of Manchester, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could break small tree limbs and blow around
         unsecured objects.

Locations impacted include...
Manchester, Delhi, Ryan, Delaware, Monti, Robinson, Baileys Ford
Park, and Turtle Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4233 9166 4242 9168 4251 9137 4247 9126
      4235 9128
TIME...MOT...LOC 2126Z 250DEG 21KT 4238 9159

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Gibbs

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:00 PM CDTSpecial Weather StatementDVNMuscatine45 min
Aug 10, 7:35 PM CDTTornado WarningDVNLee29 min
Aug 10, 7:23 PM CDTSpecial Weather StatementDVNHancock52 min

Nearby

River Flood Warnings in Iowa, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.